Colorado, 2022

Wildfire and High Wind in Colorado, April 10, 2022

April 10, 2022 · NWS BOU · 7 events in 6 counties and zones

Strong winds from 58 to 74 mph developed over northeast plains of Colorado during the afternoon. Grassfires developed over Morgan County, one northwest of Wiggins and another just south of Fort Morgan.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Strong winds from 58 to 74 mph developed over northeast plains of Colorado during the afternoon. Grassfires developed over Morgan County, one northwest of Wiggins and another just south of Fort Morgan. The fire near Wiggins burned at total of 40 acres. Colorado Department of Transportation issued a high wind restriction for Interstate 76. CO34 was closed for a brief time in Morgan County due to the fire. The smoke severely limited visibilities to near zero and contributed to an accident involving 3 vehicles, all of which were minor. In Logan County, a downed tree near Sterling damaged two parked vehicles. Downed power lines near Sterling also sparked a small grassfire. A fence was blown down and a chicken coop was damaged near Iliff. Peak wind gusts up to 74 mph were observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 10, 8:36 AM MST, 3 hours 31 minutes earlier.

Area forecast discussion, Apr 10, 8:36 AM MST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
936 AM MDT Sun Apr 10 2022

.UPDATE...
Issued at 921 AM MDT Sun Apr 10 2022

Aside from some minor timing adjustments regarding the decreasing
clouds and increasing winds later this morning, the grids are in
good shape. Low clouds continue to linger around Denver this
morning but should dissipate by 10-11 am, as the northwest winds
develop across the urban corridor and northeast plains.

&&

.SHORT TERM...(Today and tonight)
Issued at 330 AM MDT Sun Apr 10 2022

Water vapor imagery shows a shortwave trough over southern Wyoming
and northern Utah with a stream of moisture ahead of it over
northeast Colorado. This stream of moisture, along with lift from
the trough, is responsible for the ongoing showers across
portions of our CWA. These showers may continue until around sunrise
but drier air moving in from the west should dissipate the
showers by then.

This drier air will be overhead for the rest of the day and should
result in dry weather. There are some models that show a little
bit of trapped moisture to the west of the Continental Divide that
could produce some very light snow showers but there shouldn't be
any accumulation at all if they were to form.

Despite dew points in the 30s across the plains this morning,
there will be substantial dry air advection that will decrease dew
points during the late morning and afternoon. Looking at
observations upstream in southwest Wyoming, western Colorado, and
eastern Utah, dew points range from -3 to 8 F. Therefore, it seems
reasonable that dew points drop to the single digits in our area
today so dew points were decreased in the forecast. There should
be mostly sunny skies today and with cold air advection, high
temperatures will stay in the 50s across the plains.

The primary concerns today will be strong winds and fire weather
conditions. Low to mid level flow will increase substantially by
the late morning and it will be efficient at mixing down to the
surface due to the cold air advection. The strongest winds will be
across the mountains and across the plains to the north of I-70.
Gusts could reach 60 mph across the higher terrain and up to 50
mph across the northern plains. Despite the below normal
temperatures, the very low dew points will result in minimum
relative humidity values reaching the low to mid teens. This will
create critical fire weather conditions so a Red Flag Warning was
kept in effect for all of the I-25 corridor and eastern plains.

.LONG TERM...(Monday through Saturday)
Issued at 229 AM MDT Sun Apr 10 2022

West-southwest flow aloft will prevail Monday ahead of an upper
level low moving across the Pacific Northwest. This low weakens as
it moves into the Northern Rockies Tuesday. For Colorado, a lee
side surface trough forms Monday along the Front Range Urban
Corridor. This will produce gusty southerly winds across the
eastern plains with weaker winds beneath it. Expect a mild day
with highs around 60F over northeast Colorado. However, it will be
mostly cloudy with mid and upper level moisture streaming in from
the Pacific. Flow aloft and moisture increases over the mountains
Monday night and Tuesday as the low passes to the north. Expect
snow to become widespread Monday night and continue into the
Tuesday. Orographic lift should produce a prolonged period of
light to moderate snow. There also should be a period of heavy
snow as the mid level front pushes through late Monday night or
early Tuesday. As the front continues eastward across northeast
Colorado rain showers may accompany it Tuesday. It doesn't get
cold enough for snow across the lower elevations until Tuesday
night. Precipitation may be east of the area by then, so not
expecting much if any snowfall for northeast Colorado. Models are
in fairly good agreement that this Tuesday/Wednesday storm system
will stay well north of Colorado. West to northwest flow on the
backside of the low will bring colder and windy conditions for
late Tuesday and Wednesday. Over the mountains, light orographic
snow may continue into Wednesday.

Thursday and Friday are looking mainly dry under a westerly flow
aloft. There could be a few snow showers over the mountains, but
no significant precipitation is expected. Temperatures will slowly
moderate to near normal by Friday. The next Pacific storm system
moves inland next weekend. Plenty of uncertainty being this far
out. Will have some PoPs in the forecast beginning Saturday for
this.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 921 AM MDT Sun Apr 10 2022

MVFR ceilings at DEN, bkn022-025, should scatter out after 16z.
We delayed the timing of the stronger winds by 1-2 hours, but
should see them start to develop by 17z, strongest after 18z. VFR
conditions for the rest of the day. Strong westerly winds will
develop this afternoon with gusts up to 38 knots expected. Winds
will weaken substantially this evening and will veer to the
northeast then southeast and then drainage.

&&

.FIRE WEATHER...
Issued at 330 AM MDT Sun Apr 10 2022

Despite the cool and moist start to the day, dew points will drop
drastically by the late morning and afternoon. Relative humidity
will bottom out in the low to mid teens as a result. Winds will be
very gusty with gusts up to 50 mph across the northern plains and
up to 45 mph across the east-central plains. This will create
critical fire weather conditions from the late morning until the
evening. A Red Flag Warning will be in effect from 11 AM to 7 PM
today across all of the I-25 corridor and eastern plains.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 7 PM MDT this evening for COZ238>251.

&&

UPDATE...Cooper
SHORT TERM...Danielson
LONG TERM...Meier
AVIATION...Cooper/Danielson
FIRE WEATHER...Danielson
Hazardous weather outlook, Apr 10, 10:05 AM MST, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1105 AM MDT Sun Apr 10 2022

COZ030>051-111715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1105 AM MDT Sun Apr 10 2022

...RED FLAG WARNING IN EFFECT FOR THE PLAINS UNTIL 7 PM TODAY...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...This Afternoon and Tonight

Today will be cooler and windy with gusts up to 60 mph across the
mountains and up to 50 mph across the northern plains. With very
dry air in place, critical fire weather conditions are expected
across the I-25 corridor and eastern plains. Consequently, a Red
Flag will be in effect until 7 PM this evening for those areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A strong storm system will move pass north of Colorado Tuesday
and Wednesday. The mountains will likely see moderate to heavy
snowfall with this system. Cooler temperatures and windy
conditions are expected Tuesday and Wednesday across the Front
Range and eastern plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Apr 10, 6:16 AM MST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
716 AM MDT SUN APR 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 AM     SNOW             9 SSE SPICER            40.35N 106.38W
04/10/2022  E4.0 INCH        GRAND              CO   MESONET

            ARAPAHO RIDGE SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     SNOW             1 NNW BERTHOUD PASS     39.80N 105.78W
04/10/2022  E4.0 INCH        GRAND              CO   MESONET

            BERTHOUD SUMMIT SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     SNOW             11 S RABBIT EARS PASS   40.23N 106.60W
04/10/2022  E4.0 INCH        GRAND              CO   MESONET

            BUFFALO PARK SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     SNOW             3 SW MEEKER PARK        40.21N 105.57W
04/10/2022  E3.0 INCH        BOULDER            CO   MESONET

            COPELAND LAKE SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     HEAVY SNOW       9 E GLENDEVEY           40.81N 105.77W
04/10/2022  E10.0 INCH       LARIMER            CO   MESONET

            DEADMAN HILL SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     HEAVY SNOW       5 W GREEN MOUNTAIN RESE 39.86N 106.42W
04/10/2022  E6.0 INCH        SUMMIT             CO   MESONET

            ELLIOT RIDGE SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     SNOW             1 NW CLIMAX             39.38N 106.20W
04/10/2022  E2.0 INCH        SUMMIT             CO   MESONET

            FREMONT PASS SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     SNOW             1 SSE LOVELAND PASS     39.65N 105.87W
04/10/2022  E3.0 INCH        SUMMIT             CO   MESONET

            GRIZZLY PEAK SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     HEAVY SNOW       6 W ARAPAHOE PEAK       40.04N 105.75W
04/10/2022  E9.0 INCH        GRAND              CO   MESONET

            HIGH LONESOME SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     SNOW             5 SSW BLUE RIVER        39.36N 106.06W
04/10/2022  E4.0 INCH        SUMMIT             CO   MESONET

            HOOSIER PASS SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     SNOW             5 WSW GUANELLA PASS     39.57N 105.80W
04/10/2022  E1.0 INCH        CLEAR CREEK        CO   MESONET

            JACKWHACKER GULCH SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     HEAVY SNOW       1 NNW CAMERON PASS      40.53N 105.89W
04/10/2022  E7.0 INCH        LARIMER            CO   MESONET

            JOE WRIGHT SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     SNOW             5 W BERTHOUD FALLS      39.76N 105.91W
04/10/2022  E2.0 INCH        GRAND              CO   MESONET

            JONES PASS SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     HEAVY SNOW       7 SSE CAMERON PASS      40.41N 105.82W
04/10/2022  E6.0 INCH        GRAND              CO   MESONET

            LAKE IRENE SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     SNOW             1 WNW LOVELAND PASS     39.67N 105.90W
04/10/2022  E1.0 INCH        CLEAR CREEK        CO   MESONET

            LOVELAND BASIN SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     HEAVY SNOW       9 SSE GOULD             40.40N 105.96W
04/10/2022  E6.0 INCH        JACKSON            CO   MESONET

            NEVER SUMMER SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     SNOW             5 SSW GLENDEVEY         40.71N 106.01W
04/10/2022  E3.0 INCH        JACKSON            CO   MESONET

            RAWAH SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     SNOW             8 NW GLENDEVEY          40.88N 106.05W
04/10/2022  E3.0 INCH        LARIMER            CO   MESONET

            ROACH SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     SNOW             3 NNE MOUNT AUDUBON     40.14N 105.59W
04/10/2022  E5.0 INCH        BOULDER            CO   MESONET

            SAWTOOTH SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     HEAVY SNOW       8 SSE RAND              40.35N 106.09W
04/10/2022  E6.0 INCH        GRAND              CO   MESONET

            WILLOW CREEK PASS SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     HEAVY SNOW       9 SE CAMERON PASS       40.43N 105.73W
04/10/2022  E10.0 INCH       LARIMER            CO   MESONET

            WILLOW PARK SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     SNOW             4 S LONGS PEAK          40.20N 105.60W
04/10/2022  E3.0 INCH        BOULDER            CO   MESONET

            WILD BASIN SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

0716 AM     SNOW             1 NE ECHO LAKE          39.66N 105.59W
04/10/2022  E1.0 INCH        CLEAR CREEK        CO   MESONET

            ECHO LAKE SNOTEL
            SNOWFALL BETWEEN 3 PM 04/09/2022 AND 5 AM 04/10/2022
            ESTIMATED USING A 10.0 TO 1 SNOW-TO-LIQUID RATIO

&&
Local storm report, Apr 10, 8:04 AM MST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
904 AM MDT SUN APR 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             ASPEN SPRINGS           39.83N 105.48W
04/10/2022  M3.0 INCH        GILPIN             CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION ASIC2 ASPEN SPRINGS.

0800 AM     SNOW             1 SE GOULD              40.51N 106.01W
04/10/2022  M3.0 INCH        JACKSON            CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION CSFC2 1.1 SE GOULD.

0804 AM     SNOW             2 SSE BRECKENRIDGE      39.48N 106.03W
04/10/2022  M3.0 INCH        SUMMIT             CO   TRAINED SPOTTER

0700 AM     SNOW             6 NNW SILVERTHORNE      39.72N 106.14W
04/10/2022  M2.7 INCH        SUMMIT             CO   COCORAHS

            COCORAHS STATION CO-SU-8 SILVERTHORNE 7.4
            NW.

0700 AM     SNOW             2 SSW ELKDALE           40.01N 105.89W
04/10/2022  M2.5 INCH        GRAND              CO   COCORAHS

            COCORAHS STATION CO-GR-68 TABERNASH 2.7 NW.

0800 AM     SNOW             2 SSE WINTER PARK       39.87N 105.76W
04/10/2022  M2.5 INCH        GRAND              CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION WTPC2 1.5 SE WINTER
            PARK.

0800 AM     SNOW             3 NNW FRISCO            39.62N 106.11W
04/10/2022  M2.4 INCH        SUMMIT             CO   COCORAHS

            COCORAHS STATION CO-SU-61 SILVERTHORNE 2.8
            SSW.

0600 AM     SNOW             3 SSE SILVER PLUME      39.66N 105.71W
04/10/2022  M2.0 INCH        CLEAR CREEK        CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION GCRC2 GEORGETOWN 4 S.

0700 AM     SNOW             FRISCO                  39.58N 106.10W
04/10/2022  M1.8 INCH        SUMMIT             CO   COCORAHS

            COCORAHS STATION CO-SU-4 FRISCO 0.5 N.

0700 AM     SNOW             3 WNW FAIRPLAY          39.23N 106.05W
04/10/2022  M0.9 INCH        PARK               CO   COCORAHS

            COCORAHS STATION CO-PK-15 FAIRPLAY 2.7 WNW.

0700 AM     SNOW             2 SSE KITTREDGE         39.62N 105.28W
04/10/2022  M0.7 INCH        JEFFERSON          CO   COCORAHS

            COCORAHS STATION CO-JF-128 KITTREDGE 2.5
            SSE.

0800 AM     SNOW             4 SE EVERGREEN          39.60N 105.30W
04/10/2022  M0.7 INCH        JEFFERSON          CO   COCORAHS

            COCORAHS STATION CO-JF-403 EVERGREEN 3.5 SE.

0700 AM     SNOW             3 N DRAKE               40.47N 105.34W
04/10/2022  M0.6 INCH        LARIMER            CO   COCORAHS

            COCORAHS STATION CO-LR-1257 DRAKE 3.2 NNW.

0700 AM     SNOW             2 S WHITE RANCH OPEN SP 39.79N 105.28W
04/10/2022  M0.6 INCH        JEFFERSON          CO   COCORAHS

            COCORAHS STATION CO-JF-63 GOLDEN 4.8 NW.

0800 AM     SNOW             1 SSW GEORGETOWN        39.71N 105.70W
04/10/2022  M0.4 INCH        CLEAR CREEK        CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION GEOC2 0.7 S
            GEORGETOWN.

0700 AM     SNOW             2 ESE KINIKINIK         40.70N 105.71W
04/10/2022  M0.3 INCH        LARIMER            CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION RUTC2 7.4 W RUSTIC.

0700 AM     SNOW             ROLLINSVILLE            39.92N 105.50W
04/10/2022  M0.3 INCH        GILPIN             CO   COCORAHS

            COCORAHS STATION CO-GL-23 ROLLINSVILLE 0.1
            WNW.

0700 AM     SNOW             NEDERLAND               39.97N 105.51W
04/10/2022  M0.3 INCH        BOULDER            CO   COCORAHS

            COCORAHS STATION CO-BO-322 NEDERLAND 0.4
            WNW.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 high wind, 1 wildfire. Local standard time, as filed.

High Wind, C & S Weld County

When
April 10, 12:07 PM MST to 2:00 PM MST
Where
C & S Weld County forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

Peak wind gusts included 62 mph near Keenseburg and 58 mph at Crow Creek and Hudson.

High Wind, Ne Weld County

When
April 10, 12:07 PM MST
Where
Ne Weld County forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

A peak wind gust to 59 mph was measured near Briggsdale.

High Wind, Morgan County

When
April 10, 12:55 PM MST to 4:55 PM MST
Where
Morgan County forecast zone
Measured
74 kt (85 mph) measured gust
Reported by
Mesonet
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

Peak wind gusts included: 74 mph at Fort Morgan Municipal Airport, 68 mph in Fort Morgan, 67 mph near Brush, 65 mph near Wiggins, and 60 mph near Goodrich. Two wildfires, one near Wiggins and the other near Fort Morgan, quickly spread as a result of the high winds.

Wildfire, Morgan County

When
April 10, 2:00 PM MST to 6:00 PM MST
Where
Morgan County forecast zone
Injuries
0 direct, 3 indirect
Reported by
Emergency Manager
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

Grassfires developed in Morgan County, one northwest of Wiggins and another just south of Fort Morgan. The wildfire near Wiggins burned at total of 40 acres. Colorado Department of Transportation issued a high wind restriction for Interstate 76. CO34 was closed for a brief time in Morgan County due to the fire. The smoke severely limited visibilities and contributed to an accident involving 3 vehicles, all of which were minor.

High Wind, Washington County

When
April 10, 2:15 PM MST to 2:42 PM MST
Where
Washington County forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
39.971, -103.201 (the zone’s center; the record gives no point)

Peak wind gusts included 66 mph, 3 miles east of Union, and 59 mph at Akron-Colorado Plains Regional Airport.

High Wind, Logan County

When
April 10, 2:25 PM MST to 4:47 PM MST
Where
Logan County forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.725, -103.110 (the zone’s center; the record gives no point)

Strong winds downed a tree which fell onto two vehicles near Sterling. Downed power lines sparked a small grassfire. A fence and chicken coop were also damaged. Peak wind gusts included 71 mph, 5 miles north of Pawnee Pass, and 68 mph near Iliff and Sterling.

High Wind, Sedgwick County

When
April 10, 2:52 PM MST
Where
Sedgwick County forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
40.876, -102.352 (the zone’s center; the record gives no point)

A peak wind gust to 59 mph was observed near Julesburg.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2022Every state in 2022This day in weather historyWarnings in Colorado, April 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1007402, 1016386, 1007403, 1010572, 1016382, 1010929, 1016381.